Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Teeth seemed to have changed positions after using OTC night-guards. Will it go back to normal on its own?

Hi! During my last dental check up I was told I would need a nightguard. I was very busy with exams and then was going on holiday so I didn t have time to make an appointment. Instead as a temporary fix I bought one of the OTC nightguards. Now my teeth seem to change their positions. Are they going to go back on their own? If not will fitting the custom-made nightguard have to wait? Thank you for your reply!
Asked On : Wed, 18 Jul 2012
Answers:  2 Views:  136
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Dentist 's  Response
hello and welcome to HCM forum,
nightgaurds are meant to gaurd you teeth from any kind of trauma,
custom -made nightgaurd fits well and does not cause any movement of teeth,
but in your case,it seems OTC nightgaurd has caused slight drifting of teeth, it happens because of the ill fitting, and excessive pressure applied by it on the teeth.
therefore i would suggest you visit a dentist soon, so that you have your own nightgaurd which is comfortable to wear and without any side effects.
till then do not wear any nightgaurd until your your dentist advises you .
do not worry, your teeth will be fine and back to their original position on its own.
i wish you good health.
Answered: Wed, 18 Jul 2012
I find this answer helpful
Dentist, Orthodontics Dr. Atwal Vikram's  Response
yes once you stop using OTC nightguard the teeth will return to their original position within 2 weeks. then you can go to your dentist to give a new dental impression so a custom night guard can be
fabricated .
take care.
Answered: Wed, 18 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor